MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE EF 12 MM HEIGHT; PRO

ZIMMER BIOMET, INC. ARTICULAR SURFACE SIZE EF 12 MM HEIGHT; PRO
Model Number N/A
Medical Device Problem Codes Positioning Failure (1158); Difficult to Insert (1316)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Item 00598004701 lot j6791318, item 00596404012 lot 64643339.(b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
Hold smp 1.22 it was reported that during implantation of nexgen knee the surgeon could not lock the liner on the tray.After few attempts he decided to open another and it locked correctly.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Complaint is not confirmed.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history record identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Updated: b4, d9, g3, g6, h2, h3, h6, and h10.Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned product identified signs of use.The dove-tail feature was compressed and flared.The root cause is attributed to use error.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARTICULAR SURFACE SIZE EF 12 MM HEIGHT
Common Device Name
PRO
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11208555
Report Number0001822565-2021-00185
Device Sequence Number14313750
Product Code JWH
UDI-Device Identifier00889024211957
UDI-Public(01)00889024211957(17)270531(10)64389407
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00596404012
Device Lot Number64389407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/12/2021
Supplement Date Received by Manufacturer02/26/2021
05/25/2021
Initial Report FDA Received Date01/21/2021
Supplement Report FDA Received Date03/04/2021
06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE